Alert archive / Ohio / Frost Advisories in 2023
Frost Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Apr 26, 2023, 12:17 PM EDT for 11 counties in Ohio; Erie County, Pennsylvania. It took effect at Apr 27, 2023, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2023, 12:17 PM EDT (16:17 UTC)
- In effect from
- Apr 27, 2023, 2:00 AM EDT
- Expired
- Apr 27, 2023, 7:49 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Hancock County, OH, Knox County, OH, Lake County, OH, Marion County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Wyandot County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 54 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304 WWUS71 KCLE 261617 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1217 PM EDT Wed Apr 26 2023 OHZ013-014-020>023-031>033-038-PAZ002-003-270030- /O.UPG.KCLE.FZ.A.0002.230427T0600Z-230427T1200Z/ /O.NEW.KCLE.FZ.W.0003.230427T0600Z-230427T1200Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Wayne- Stark-Mahoning-Holmes-Southern Erie-Crawford- Including the cities of Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Edinboro, Corry, Union City, Meadville, and Titusville 1217 PM EDT Wed Apr 26 2023 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of northeast Ohio and northwest Pennsylvania. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ003-006-008>011-018-019-270030- /O.NEW.KCLE.FZ.W.0003.230427T0600Z-230427T1200Z/ Lucas-Wood-Sandusky-Erie-Lorain-Cuyahoga-Seneca-Huron- Including the cities of Toledo, Bowling Green, Perrysburg, Fremont, Bellevue, Clyde, Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Tiffin, Fostoria, Norwalk, and Willard 1217 PM EDT Wed Apr 26 2023 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Lucas, Wood, Sandusky, Erie, Lorain, Cuyahoga, Seneca and Huron Counties. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ030-270030- /O.UPG.KCLE.FZ.A.0002.230427T0600Z-230427T1200Z/ /O.NEW.KCLE.FR.Y.0004.230427T0600Z-230427T1200Z/ Ashland- Including the city of Ashland 1217 PM EDT Wed Apr 26 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Ashland County. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ017-027>029-036-037-047-270030- /O.NEW.KCLE.FR.Y.0004.230427T0600Z-230427T1200Z/ Hancock-Wyandot-Crawford-Richland-Marion-Morrow-Knox- Including the cities of Findlay, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, Mansfield, Marion, Mount Gilead, Cardington, and Mount Vernon 1217 PM EDT Wed Apr 26 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Hancock, Wyandot, Crawford, Richland, Marion, Morrow and Knox Counties. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ007-012-089-PAZ001-270030- /O.NEW.KCLE.FR.Y.0004.230427T0600Z-230427T1200Z/ Ottawa-Lake-Ashtabula Lakeshore-Northern Erie- Including the cities of Port Clinton, Oak Harbor, Genoa, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Ashtabula, Conneaut, Geneva, and Erie 1217 PM EDT Wed Apr 26 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Ohio, Ottawa, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
464 WWUS71 KCLE 261931 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 331 PM EDT Wed Apr 26 2023 OHZ003-006-008>011-013-014-018>023-031>033-038-PAZ002-003-270345- /O.CON.KCLE.FZ.W.0003.230427T0600Z-230427T1200Z/ Lucas-Wood-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Ashtabula Inland- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning- Holmes-Southern Erie-Crawford- Including the cities of Toledo, Bowling Green, Perrysburg, Fremont, Bellevue, Clyde, Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Edinboro, Corry, Union City, Meadville, and Titusville 331 PM EDT Wed Apr 26 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of north central, northeast and northwest Ohio and northwest Pennsylvania. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ017-027>030-036-037-047-270345- /O.CON.KCLE.FR.Y.0004.230427T0600Z-230427T1200Z/ Hancock-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Knox- Including the cities of Findlay, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, Mansfield, Ashland, Marion, Mount Gilead, Cardington, and Mount Vernon 331 PM EDT Wed Apr 26 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Hancock, Wyandot, Crawford, Richland, Ashland, Marion, Morrow and Knox Counties. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ007-012-089-PAZ001-270345- /O.CON.KCLE.FR.Y.0004.230427T0600Z-230427T1200Z/ Ottawa-Lake-Ashtabula Lakeshore-Northern Erie- Including the cities of Port Clinton, Oak Harbor, Genoa, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Ashtabula, Conneaut, Geneva, and Erie 331 PM EDT Wed Apr 26 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Ohio, Ottawa, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
314 WWUS71 KCLE 270134 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 934 PM EDT Wed Apr 26 2023 OHZ003-006-008>011-013-014-018>023-031>033-038-PAZ002-003-270945- /O.CON.KCLE.FZ.W.0003.230427T0600Z-230427T1200Z/ Lucas-Wood-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Ashtabula Inland- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning- Holmes-Southern Erie-Crawford- Including the cities of Toledo, Bowling Green, Perrysburg, Fremont, Bellevue, Clyde, Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Edinboro, Corry, Union City, Meadville, and Titusville 934 PM EDT Wed Apr 26 2023 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of north central, northeast and northwest Ohio and northwest Pennsylvania. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ017-027>030-036-037-047-270945- /O.CON.KCLE.FR.Y.0004.230427T0600Z-230427T1200Z/ Hancock-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Knox- Including the cities of Findlay, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, Mansfield, Ashland, Marion, Mount Gilead, Cardington, and Mount Vernon 934 PM EDT Wed Apr 26 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Hancock, Wyandot, Crawford, Richland, Ashland, Marion, Morrow and Knox Counties. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ007-012-089-PAZ001-270945- /O.CON.KCLE.FR.Y.0004.230427T0600Z-230427T1200Z/ Ottawa-Lake-Ashtabula Lakeshore-Northern Erie- Including the cities of Port Clinton, Oak Harbor, Genoa, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Ashtabula, Conneaut, Geneva, and Erie 934 PM EDT Wed Apr 26 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...In Ohio, Ottawa, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
084 WWUS71 KCLE 270738 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 338 AM EDT Thu Apr 27 2023 OHZ003-006-008>011-013-014-018>023-031>033-038-PAZ002-003-271200- /O.CON.KCLE.FZ.W.0003.000000T0000Z-230427T1200Z/ Lucas-Wood-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Ashtabula Inland- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning- Holmes-Southern Erie-Crawford- Including the cities of Toledo, Bowling Green, Perrysburg, Fremont, Bellevue, Clyde, Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Edinboro, Corry, Union City, Meadville, and Titusville 338 AM EDT Thu Apr 27 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Portions of north central, northeast and northwest Ohio and northwest Pennsylvania. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ017-027>030-036-037-047-271200- /O.CON.KCLE.FR.Y.0004.000000T0000Z-230427T1200Z/ Hancock-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Knox- Including the cities of Findlay, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, Mansfield, Ashland, Marion, Mount Gilead, Cardington, and Mount Vernon 338 AM EDT Thu Apr 27 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Hancock, Wyandot, Crawford, Richland, Ashland, Marion, Morrow and Knox Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ007-012-089-PAZ001-271200- /O.CON.KCLE.FR.Y.0004.000000T0000Z-230427T1200Z/ Ottawa-Lake-Ashtabula Lakeshore-Northern Erie- Including the cities of Port Clinton, Oak Harbor, Genoa, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Ashtabula, Conneaut, Geneva, and Erie 338 AM EDT Thu Apr 27 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...In Ohio, Ottawa, Lake and Ashtabula Lakeshore Counties. In Pennsylvania, Northern Erie County. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
534 WWUS71 KCLE 271149 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 749 AM EDT Thu Apr 27 2023 OHZ003-006-008>011-013-014-018>023-031>033-038-PAZ002-003-271300- /O.CAN.KCLE.FZ.W.0003.000000T0000Z-230427T1200Z/ Lucas-Wood-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Ashtabula Inland- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning- Holmes-Southern Erie-Crawford- Including the cities of Toledo, Bowling Green, Perrysburg, Fremont, Bellevue, Clyde, Sandusky, Huron, Lorain, Elyria, North Ridgeville, Avon Lake, Cleveland, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Tiffin, Fostoria, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Edinboro, Corry, Union City, Meadville, and Titusville 749 AM EDT Thu Apr 27 2023 ...FREEZE WARNING IS CANCELLED... Temperatures continue to warm across the area and therefore the freeze warning has been cancelled. $$ OHZ007-012-017-027>030-036-037-047-089-PAZ001-271300- /O.CAN.KCLE.FR.Y.0004.000000T0000Z-230427T1200Z/ Ottawa-Lake-Hancock-Wyandot-Crawford-Richland-Ashland-Marion- Morrow-Knox-Ashtabula Lakeshore-Northern Erie- Including the cities of Port Clinton, Oak Harbor, Genoa, Mentor, Willoughby, Eastlake, Painesville, Willowick, Wickliffe, Findlay, Upper Sandusky, Carey, Bucyrus, Galion, Crestline, Mansfield, Ashland, Marion, Mount Gilead, Cardington, Mount Vernon, Ashtabula, Conneaut, Geneva, and Erie 749 AM EDT Thu Apr 27 2023 ...FROST ADVISORY IS CANCELLED... Temperatures continue to warm across the area and therefore the frost advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Apr 26, 9:30 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 26, 9:30 AM EDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
930 AM EDT Wed Apr 26 2023
.SYNOPSIS...
High pressure builds into the region tonight before departing to
the northeast on Thursday. Low pressure develops over the lower
Mississippi Valley on Thursday, lifting northeast to the Ohio
Valley Friday before meandering across the Great Lakes Saturday
and Sunday. A trough of low pressure lingers across the Great
Lakes early next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
Minor updates were made to sky cover for today. Otherwise, the
forecast remains on track. Main forecast objective for today
will be to determine the low temperature tonight to determine
which parts of the area go into Freeze Warning vs Frost Advisory
for tonight.
Previous discussion...
A weak disturbance is just about to move east of our area.
There are few lingering showers still across central and
northeastern Ohio this morning. Where skies have cleared out
overnight over northwest Ohio, patchy to areas of fog and very
low stratus has formed. High pressure will build in today and
drier air. Clouds will scatter out to mostly sunny skies for
this afternoon. Temperatures will top out in the low to mid 50s
today. Mostly clear skies and light winds tonight will allow for
temps to drop into the lower to mid 30s. The Freeze Watch will
continue for tonight with a possible upgrade later today. We
will see another nice day on Thursday but clouds will increase
late in the afternoon. High temps on Thursday will be in the
lower 60s.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
An amplifying upper level trough is expected to descend south into
the Great Lakes region during this forecast period. This is in
response to a high amplitude ridge to the lee of the Rocky
Mountains. The upper level trough will evolve into an upper level
low pressure system as it reaches the Great Lakes. A potent upper
level low pressure system will also descend southeast out of the
Rocky Mountains today to Oklahoma with an associated surface low
pressure system. This feature will lift northeast in the mean flow
of the large upper level trough and force the surface low pressure
to move northeast into the forecast area by Friday night. A surge of
moisture in association with the low pressure is expected to stream
north out of the Gulf of Mexico and southeast states into the
forecast area. There is a threat for showers across the area
Thursday night. As some instability develops Friday in the warm air
advection, the threat for embedded thunderstorms is expected Friday
and Friday night. There is some hint of a possible dry slot trying
to develop for Saturday and if this takes place, there is a
diminishing threat for shower activity during the day. However,
another slug of moisture is expected to rotate into the forecast
area Saturday night ahead of a cold front and fairly strong positive
vorticity advection. This should result in an increased threat for
more showers. As warm air advection takes place in advance of the
low pressure system, temperatures should be stable with highs in the
60s both days and lows in the 40s.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
Overall upper level pattern is not looking very favorable for spring
type weather during this period. A large upper level low pressure
system is poised to settle in over the Great Lakes over the weekend
as a high amplitude ridge develops over the Rocky Mountains.
Eventually, by the end of this period, the ridge will begin to
expand east and nudge the upper level low pressure system and
associated trough off to the east of the area by Wednesday. Surface
low pressure stacked under the upper level low situated over the
northern Great Lakes with a trailing cold front to the south, should
lift slowly northeast of the area forcing the cold front east Sunday
into Monday. High pressure is then progged to build southeast toward
the area but will struggle to overcome a persistent surface trough
over the area Monday night and Tuesday. The high eventually builds
south into the Gulf Coast states by Tuesday and extends a ridge
north over the area. Signs are appearing that perhaps we may
begin to lift out of this cold spell by the latter half of next
week. In the meantime, inclement weather with cool temperatures
and a threat for showers is expected each day during this
period.
&&
.AVIATION /12Z Wednesday THROUGH Sunday/...
Conditions are variable across the area from VFR to areas of
IFR. TOL, FDY, and MFD are IFR early this morning with low
ceilings and some areas of fog. The rest of the area are seeing
MVFR to VFR. Conditions will improve by late morning with VFR
conditions are expected from the afternoon into tonight. Light
winds will be from the north-northwest at less 8 knots or less
today. Light and variable winds expected tonight.
Outlook...Non-VFR is possible in rain Friday through Sunday.
&&
.MARINE...
Generally light and variable winds are expected on the lake through
Thursday. Winds are expected to increase out of the east by Thursday
night and Friday ahead of low pressure expected to lift northeast
into the area. Downsloping winds could affect the nearshore waters
near Erie County in Pennsylvania by Friday night. Winds do diminish
slightly as they become southwest by Saturday and continue into
Sunday behind a cold front.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Freeze Watch from late tonight through Thursday morning for
OHZ013-014-020>023-030>033-038.
PA...Freeze Watch from late tonight through Thursday morning for
PAZ002-003.
MARINE...None.
&&
SYNOPSIS...Saunders
NEAR TERM...Griffin/Saunders
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Griffin
MARINE...LombardyHazardous weather outlook, Apr 26, 7:39 AM EDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 739 AM EDT Wed Apr 26 2023 LEZ061-142>149-162>169-271145- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 739 AM EDT Wed Apr 26 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>012-017>019-027>029-036-037-047-089-PAZ001-271145- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca- Huron-Wyandot-Crawford-Richland-Marion-Morrow-Knox- Ashtabula Lakeshore-Northern Erie- 739 AM EDT Wed Apr 26 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is the possibility for frost tonight across the area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-020>023-030>033-038-PAZ002-003-271145- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Ashland-Wayne- Stark-Mahoning-Holmes-Southern Erie-Crawford- 739 AM EDT Wed Apr 26 2023 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:31 PM EDT | Freeze Watch | CLE | Ashland, Ashtabula, Geauga, Holmes, Mahoning, Medina and 5 more | 15 hr |
| Apr 26, 12:17 PM EDT | Freeze Warning | CLE | Ashtabula, Cuyahoga, Erie, Geauga, Holmes, Huron and 12 more | 20 hr |
Nearby
Frost Advisories in Ohio, 2023Frost Advisories in Pennsylvania, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.